Texas, 2019Damaging Winds in Texas, July 10, 2019
July 10, 2019 · NWS FWD · 10 events in 5 counties and zones
An outflow boundary helped to initiate thunderstorms along the Red River Wednesday afternoon, some of which produced damaging winds as they pushed south through the northern half of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary helped to initiate thunderstorms along the Red River Wednesday afternoon, some of which produced damaging winds as they pushed south through the northern half of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 10, 1:48 PM CST, 2 hours earlier.
Area forecast discussion, Jul 10, 1:48 PM CST, 2 hours before
Area Forecast Discussion
National Weather Service Fort Worth TX
248 PM CDT Wed Jul 10 2019
.SHORT TERM...
/Through Tonight/
A decent amount of uncertainty still lingers in the short term
forecast period regarding convective potential this afternoon
through tonight. Currently, a highly unstable airmass is in place
across the entire region, as one would expect with upper 90s
temperatures and mid 70s dewpoints. In addition, we have a few
lifting mechanisms in play which should be able to initiate
storms, especially during peak heating. The most obvious of these
features is an outflow boundary moving southward through Oklahoma
accompanied by new convection. Additional initiation through peak
heating should aid in pushing this boundary southward as some dry
mid-level air supports strong cold pool development. Another
lifting mechanism can be seen on objective surface pressure/wind
analysis in the form of a prefrontal trough which is currently
draped south of the aformentioned boundary through southern
Oklahoma. Convergence along this feature is beginning to support
some new convective attempts as of 2pm just north of the Red
River. The true frontal zone lags behind both of these features,
best demarcated by the ~65F isodrosotherm. Otherwise, additional
diurnally-driven convection is possible through peak heating
mostly east of I-35 within deeper moisture as convective
temperatures are reached. This activity may creep westward into
the CWA yet this afternoon.
Overall, a loosely-organized multicellular storm mode can be
anticipated with any storms through tonight with relatively weak
deep-layer shear. Shear is actually maximized in the 0-3km layer
today due to some stronger northerly flow around 700-600mb, which
may explain the longevity and more robust nature of the complex
moving southward through Oklahoma. The relative lack of shear
should inhibit individual cells from becoming very potent, but
strong downdrafts could certainly support a localized
strong/damaging wind threat given large DCAPE in place. Also,
slow storm movement (5 kts or less) with cells developing near the
prefrontal trough feature could support a localized flood threat.
Flooding will be less likely with the broken complex, as its
faster motion exceeds that of the ambient flow due to cell
propagation.
By the time the northern convection reaches North Texas in a few
hours, the favorable conditions should be on somewhat of a
downward trend with increasing inhibition headed into the evening
hours. This may cause coverage to be a bit more scattered/isolated
as activity drifts towards Central Texas. Have retained mostly
"chance" PoPs with uncertainty remaining in convective coverage.
Am expecting most or all activity to be dissipating around
midnight or shortly after. Slightly lower dewpoints will follow
any thunderstorm outflow boundary, although the true frontal zone
with noticeably lower dewpoints will not arrive until later
tomorrow.
-Stalley
&&
.LONG TERM...
/Thursday through Next Week/
North and Central Texas will begin the period situated between a
strong mid level ridge centered near the Four Corners region and
low pressure associated with the developing tropical cyclone in
the northern Gulf. The resulting northeast flow will allow a rare
July cold front to slide completely through the area on Thursday.
A weak disturbance is progged to move southwest across the area,
which may result in widely scattered post-frontal convection
during the day on Thursday. Will hence keep chance to slight
chance POPs going tomorrow, primarily across the southwest half of
the region where the better moisture and instability will be.
Very little in the way of relief from the heat is expected
initially, but weak cool/dry air advection should eventually bring
dewpoints into more reasonable values late Thursday and Friday.
The mid 90s high temperatures for Friday will therefore feel more
tolerable as dewpoints drop into the 60s.
In the meantime, the tropical system will be trudging westward
along the northern part of the Gulf and bringing periods of
moderate to heavy rain to the central and western Gulf
Coast. Friday should be dry across North and Central Texas, with
any outer rain bands remaining east of the area. Aside from one
western outlier, model guidance indicates a northward turn,
bringing the system onshore over southwest Louisiana on Saturday,
which is consistent with the latest official track from NHC.
This should continue to keep the CWA mainly in the subsident and
dry region, with perhaps the exception of the eastern-most
counties where a band of showers and storms may reach late in the
day. This trend will continue into Sunday as the low center lifts
northward near the Texas and Louisiana border, and the current
plan is to stick with slight chance POPs east of I-35 both
Saturday and Sunday. That said, this is highly dependent on the
track of the tropical system. A westward shift of this track would
make a significant difference on the local forecasts, so it is
important to remain up to date on the latest NHC advisories and
forecasts.
The mid/upper ridge will then expand eastward across the Central
and Northern Plains on Monday, forcing a temporary westward turn
in the track of what will likely be a depression or remnant low.
This could push the western rain bands farther west into the area
during the first half of next week, though being on the dry side
of the system will likely keep rain chances mainly confined to
areas east of I-35 and north of I-20. A shortwave rounding the
northern periphery of the ridge should draw the low northward
again late Tuesday and Wednesday, with it eventually becoming
caught in the westerlies and accelerating eastward towards the
Atlantic by Thursday. The dominant ridge will remain intact over
the Plains in the wake of the exiting low, creating a hot, humid
and rain-free forecast for the second half of next week.
30
&&
.AVIATION... /Issued 1252 PM CDT Wed Jul 10 2019/
/18z TAFs/
Main aviation concern is the potential for convection and an
associated wind shift late this afternoon/evening.
VFR and south winds currently prevail at all TAF sites. Isolated
storms may begin developing across parts of northeastern Texas
after ~20z in response to ascent from a prefrontal trough, some of
which could creep southward into the D10 TRACON prior to 00z.
Otherwise, the main focus will be the convectively-induced
boundary pushing south through Oklahoma which should reach North
Texas around or just after 00z. Additional convection (likely in
the form of disorganized multicells) may accompany this boundary
is it continues southward, possibly impacting the DFW area
airports through the early/mid evening. Confidence isn't quite
high enough to introduce a Tempo TSRA group at this time, and will
continue with VCTS for the time being. Convection could reach as
far south as Waco prior to dissipating, although it should be
rather isolated by the time it reaches Central Texas. Behind this
boundary/convection, winds may become predominantly northeasterly
which could actually persist through the rest of the period. VFR
conditions should prevail during the overnight hours and into
Thursday.
-Stalley
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 80 96 74 95 75 / 50 20 0 5 0
Waco 77 95 76 96 75 / 40 30 5 0 0
Paris 77 93 72 92 72 / 50 20 0 0 0
Denton 77 94 72 95 73 / 40 20 0 0 0
McKinney 77 94 73 95 73 / 40 20 0 0 0
Dallas 81 97 75 96 76 / 50 20 0 5 0
Terrell 78 95 75 97 75 / 40 30 5 0 0
Corsicana 78 95 74 93 74 / 40 30 5 0 0
Temple 76 94 76 95 75 / 40 30 5 5 0
Mineral Wells 76 95 71 94 70 / 30 30 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.
&&
30/26
Hazardous weather outlook, Jul 10, 2:06 PM CST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
306 PM CDT Wed Jul 10 2019
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111330-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
306 PM CDT Wed Jul 10 2019
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Thunderstorm chances will continue into the evening hours, with the
greatest chances along and north of Interstate 20. A few storms could
become strong to severe with a threat for strong wind gusts.
Otherwise, localized flooding, frequent lightning, and small hail are
possible. Most activity should weaken and dissipate before midnight
tonight.
Heat index values across much of the area will remain between 105
and 110 degrees into the early evening hours.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorm chances will continue across the area on Thursday, with
the greatest chances along and south of Interstate 20. Gusty
downburst winds, frequent lightning strikes, and brief heavy rain are
possible with the stronger storms.
Low thunderstorm chances will return east of I-35 over the upcoming
weekend as a tropical system approaches from the east.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested through tonight, mainly
north of Interstate 20.
In the hours before
Special weather statement, Jul 10, 2:33 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
333 PM CDT Wed Jul 10 2019
TXZ092-093-102100-
Grayson TX-Cooke TX-
333 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR COOKE AND NORTHWESTERN GRAYSON
COUNTIES UNTIL 400 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
Muenster, or 12 miles northwest of Gainesville. This storm was
nearly stationary. A second storm was located just north of
Whitesboro in northwestern Grayson County, also nearly stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Gainesville, Whitesboro, Pottsboro, Collinsville, Muenster, Lindsay,
Callisburg, Dorchester, Lake Kiowa, southwestern Lake Texoma,
Southmayd and Sadler.
LAT...LON 3385 9686 3385 9669 3357 9668 3355 9749
3391 9748 3383 9746 3382 9738 3388 9733
3386 9733 3392 9721 3386 9717 3376 9719
3372 9711 3382 9705 3385 9709 3384 9703
3395 9700 3396 9691
TIME...MOT...LOC 2032Z 209DEG 1KT 3373 9735
30Thunderstorm Wind, Cooke
- When
- July 10, 3:48 PM CST
- Where
- Cooke County, Muenster
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 33.650, -97.380
A social media report indicated that a large tree was blown over in the city of Muenster, TX.
Thunderstorm Wind, Cooke
- When
- July 10, 4:10 PM CST
- Where
- Cooke County, 1.5 mi SE of Era
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.485, -97.282
Part of the metal roof of a barn was peeled off approximately 1.5 miles southeast of Era.
Thunderstorm Wind, Denton
- When
- July 10, 4:18 PM CST
- Where
- Denton County, 1.35 mi ENE of Denton Muni Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.210, -97.180
The Denton, TX Automated Surface Observation System (ASOS) reported a wind gust of 66 MPH.
Thunderstorm Wind, Denton
- When
- July 10, 4:37 PM CST
- Where
- Denton County, 0.75 mi NE of Corinth
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.157, -97.060
A weather station measured a wind gust of 77 MPH at North Central Texas College in the city of Corinth, TX; however, school personnel estimated the winds were probably 65-70 mph. Several 2-3 limbs were reported down but no other damage was reported.
Thunderstorm Wind, Denton
- When
- July 10, 4:37 PM CST
- Where
- Denton County, 2.72 mi W of Corinth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 33.147, -97.117
Scattered tree damage was reported in the Hickory Creek/River Oaks subdivision located in Denton. Large tree branches were snapped off.
Thunderstorm Wind, Denton
- When
- July 10, 4:40 PM CST
- Where
- Denton County, 3.54 mi E of Grapevine Res
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.030, -97.090
A public report indicated trees down in the city of Flower Mound, TX.
Thunderstorm Wind, Tarrant
- When
- July 10, 4:51 PM CST
- Where
- Tarrant County, 3.15 mi WNW of Keller
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 32.951, -97.298
A National Weather Service employee reported a wind gust of 66 MPH approximately 4 miles west-northwest of the city of Keller, TX.
Thunderstorm Wind, Tarrant
- When
- July 10, 4:55 PM CST
- Where
- Tarrant County, 2.76 mi N of Grapevine
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.970, -97.080
A trained spotter reported large tree trunks snapped approximately 3 miles north of the city of Grapevine, TX.
Thunderstorm Wind, Dallas
- When
- July 10, 5:25 PM CST
- Where
- Dallas County, 0.49 mi WNW of Liggett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.823, -97.028
The roof of a mobile home was torn off by thunderstorm winds.
Thunderstorm Wind, Hood
- When
- July 10, 6:25 PM CST
- Where
- Hood County, Granbury Muni Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 32.430, -97.820
A social media report indicated hangar doors blown in and a HAM radio tower blown down near Granbury Municipal Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 10 to 14, 201911 deaths · 20 events
- Excessive Heat in Arizona, July 10 to 12, 20194 deaths · 6 events
- Heat in West Virginia, July 10, 20191 death · 1 event
- Tornado and Flash Flooding in Louisiana, July 10, 2019$300,000 · EF1 · 3 events
- Flash Flooding in Tennessee, July 10, 2019$252,000 · 2 events
- Damaging Winds in Ohio, July 10 to 11, 2019$62,000 · 70 kt wind · 23 events
- Flash Flooding and Flood in Indiana, July 10, 2019$95,000 · 54 kt wind · 12 events
- Flash Flood and Damaging Winds in Missouri, July 10 to 11, 2019$100,000 · 52 kt wind · 3 events
- Damaging Winds in Arkansas, July 10, 2019$33,000 · 65 kt wind · 8 events
- Damaging Winds in Kansas, July 10, 201985 kt wind · 32 events
- Hail and Damaging Winds in Kansas, July 10, 2019$20,000 · 1 in hail · 6 events
- Heat in Illinois, July 10, 201919 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842733, 847651, 842740, 842741, 847649, 842735, 842743, 842737, 847652, 842745.